Evidence map›Paper›PMID 33758045›Full record

ArticleBMJ case reports2021

Use of multiple anticholinergic medications can predispose patients to severe non-exertional hyperthermia.

Ahila Manivannan, Dana Kabbani, Diane Levine

Open access · hybridAbstract readCase Reports
In one paragraph

Article in BMJ case reports, 2021. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.

0numbers the graph read from it
0cells of the map it votes in
1citing papers in PubMed
0.3field-weighted citation impact, top 41% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

1 citing paper in PubMed, 3 citations in OpenAlex.

  1. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

3 authors at 1 institution in 1 country.

Ahila ManivannanSchool of Medicine, Wayne State University, Detroit, Michigan, USA fj0752@wayne.edu.ORCID http://orcid.org/0000-0001-6757-7048
Dana KabbaniInternal Medicine, Detroit Medical Center/Wayne State University School of Medicine, Detroit, Michigan, USA.
Diane LevineInternal Medicine, Detroit Medical Center/Wayne State University School of Medicine, Detroit, Michigan, USA.
Wayne State University · US

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

We present a case of a 64-year-old woman who developed severe non-exertional hyperthermia (NEHT) due to excessive anticholinergic effects from her psychiatric medications. The patient was found unresponsive in a non-air-conditioned room where the outside temperature was over 33°C. She presented with altered mental status, hypotension and an oral temperature of 42°C. Drug-drug interactions from her home medications for depression, bipolar disorder and seizures (amitriptyline, cyclobenzaprine, benztropine, topiramate, clonazepam, trazodone) were suspected. Blood cultures grew

Indexed as

Bipolar DisorderHyperthermiaCholinergic AntagonistsClonazepamDrug InteractionsFemaleHumansMiddle AgedCholinergic AntagonistsClonazepamdrugs: psychiatrygeneral guidance on prescribingunwanted effects / adverse reactions

Identifiers

PMID33758045
PMCPMC7993351
OpenAlexW3138836726

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.